Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds and a Rash
Jan 3, 2007

I have a client who recently started on truvada, reyataz, and norivr and she has a rash on her face and neck. Her hands are also swollen. What are these sides effects from , how can they be treated or will they go away on there own?

Response from Dr. Henry

Rash in the first weeks of starting potent antiretroviral therapy can be due to a drug reaction (hard to choose which of the current regimen most likely since rate of rash is low for all), immune reconstitution symptoms (flare-ups of skin problems fairly common), or some other disease process of sensitivity to other drugs or chemicals. Often consultation from a dermatologist is very helpful to sort out the diagnostic possibilities. For mild-moderate rashes I generally try to treat through without changing the HIV meds and employ symptomatic treatment (and seek early help from dermatologist when I am uncertain what is going on). KH



Previous
Coumadin and hiv meds
Next
Mollescum contagious

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement